Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 99, NWS Shreveport, LA

April 21, 2011Hempstead County, Nevada County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 21, 2011, 1:14 AM CDT for Hempstead County, Nevada County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 21, 2011, 1:14 AM CDT (06:14 UTC)
Expired
Apr 21, 2011, 2:15 AM CDT
In force
61 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Hempstead County, AR, Nevada County, AR

The radar

The Shreveport radar (KSHV), 152 km from the middle of the area, began a volume at 06:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 6.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1739 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1739 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS54 KSHV 210614
SVRSHV
ARC057-099-210715-
/O.NEW.KSHV.SV.W.0099.110421T0614Z-110421T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
114 AM CDT THU APR 21 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS...
  WEST CENTRAL NEVADA COUNTY IN SOUTHWEST ARKANSAS...
  THIS INCLUDES THE CITY OF PRESCOTT...

* UNTIL 215 AM CDT

* AT 111 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  WASHINGTON...OR 9 MILES NORTHWEST OF HOPE...AND MOVING EAST AT 20
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
PERRYTOWN...OAKHAVEN...AND EMMET...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY IF NEAR THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER 
ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE 
ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3388 9334 3366 9336 3368 9381 3386 9380
TIME...MOT...LOC 0613Z 272DEG 19KT 3377 9369

$$

06
2 follow-up statements
383 
WWUS54 KSHV 210643
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
143 AM CDT THU APR 21 2011

ARC057-099-210715-
/O.CON.KSHV.SV.W.0099.000000T0000Z-110421T0715Z/
NEVADA AR-HEMPSTEAD AR-
143 AM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR HEMPSTEAD AND NEVADA COUNTIES...

AT 135 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR WASHINGTON...OR 8 MILES NORTHWEST OF 
HOPE...MOVING EAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
OAKHAVEN...PERRYTOWN...PRESCOTT AND EMMET

LAT...LON 3388 9334 3366 9336 3368 9381 3386 9380
TIME...MOT...LOC 0641Z 266DEG 16KT 3375 9367

$$

06
414 
WWUS54 KSHV 210709
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
209 AM CDT THU APR 21 2011

ARC057-099-210715-
/O.CON.KSHV.SV.W.0099.000000T0000Z-110421T0715Z/
NEVADA AR-HEMPSTEAD AR-
209 AM CDT THU APR 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR HEMPSTEAD AND NEVADA COUNTIES...

AT 209 AM CDT...USING DOPPLER RADAR...NATIONAL WEATHER SERVICE
METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED NEAR OAKHAVEN...
OR 6 MILES NORTH OF HOPE...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
PERRYTOWN...PRESCOTT...AND EMMET

LAT...LON 3383 9361 3385 9334 3366 9336 3368 9375
TIME...MOT...LOC 0709Z 268DEG 19KT 3375 9354

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 12:00 AM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 21, 12:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT THU APR 21 2011

.DISCUSSION...
ELEVATED CONVECTION CONTINUES TO DEVELOP ACROSS THE NRN ZONES IN
AN AREA OF ISENTROPIC ASCENT OVER A POST-FRONTAL AIRMASS.
DEVELOPMENT IS FURTHER ENHANCED BY AN OUTFLOW BOUNDARY FROM TSTRMS
IN SRN OK. COVERAGE OF TSTRMS WILL LIKELY INCREASE ACROSS THE CWA
AS THE COLD FRONT CONTINUES TO PUSH SOUTH BEFORE STALLING. SEVERE THREAT
WILL BE MARGINAL AS INSTABILITY CONTINUES TO DECREASE.

UPDATED POP/QPF/WX GRIDS AND LOWERED MIN TEMPS FOR TONIGHT BY A
COUPLE OF DEGREES IN MOST LOCATIONS. /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  62  87  69  89  69 /  40  20  10  10  10
MLU  65  90  67  90  68 /  40  20  10  10  10
DEQ  55  76  64  83  67 /  60  30  20  20  20
TXK  57  80  66  85  67 /  50  20  10  10  10
ELD  58  81  66  85  67 /  50  20  10  10  10
TYR  61  88  70  90  70 /  30  20  10  10  10
GGG  63  88  69  89  69 /  30  20  10  10  10
LFK  69  90  71  90  71 /  20  10  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Apr 20, 3:45 PM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
345 PM CDT WED APR 20 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-211200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
345 PM CDT WED APR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A COLD FRONT WILL MOVE VERY SLOWLY SOUTHWARD THIS AFTERNOON...PROVIDING
A FOCUS FOR SHOWERS AND THUNDERSTORMS TO DEVELOP. ANY STORMS THAT
DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. THE MAIN THREAT
ASSOCIATED WITH ANY STORMS THAT DEVELOP WILL LIKELY BE LARGE
HAIL...BUT DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL CANNOT
BE RULED OUT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORMS REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...AS THE
FRONT LIFTS BACK NORTH AND OUT OF THE FOUR STATE REGION. THUNDERSTORM
ACTIVITY IS POSSIBLE AGAIN TUESDAY...AS A STRONG STORM SYSTEM
APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

12

In the hours before

Local storm report, Apr 20, 10:18 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     HAIL             DE QUEEN                34.04N 94.34W
04/20/2011  E0.25 INCH       SEVIER             AR   LAW ENFORCEMENT

            DIME SIZE AT SHERIFF OFFICE

&&

25
Local storm report, Apr 20, 10:19 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1019 PM CDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND DMG     DE QUEEN                34.04N 94.34W
04/20/2011                   SEVIER             AR   LAW ENFORCEMENT

            SEVERAL TREES DOWN AT FARM TO MARKET AND HWY 329.

&&

25
Special weather statement, Apr 20, 11:13 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1113 PM CDT WED APR 20 2011

ARZ051-060-210515-
HEMPSTEAD-HOWARD-
1113 PM CDT WED APR 20 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1215 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...MINERAL SPRINGS AND NASHVILLE...

AT 1109 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING EAST AT
30 MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
Special weather statement, Apr 21, 12:00 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 AM CDT THU APR 21 2011

ARZ060-061-210600-
HEMPSTEAD-NEVADA-
1200 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     NEVADA AND HEMPSTEAD...

INCLUDING THE FOLLOWING LOCATIONS...
     BLEVINS...PRESCOTT AND WASHINGTON...

AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES NORTH OF WASHINGTON NEAR
OZAN...THAT WILL BE MOVING TOWARD PRESCOTT. ANOTHER STRONG
THUNDERSTORM WAS NEAR MCCASKILL AND BLEVINS... THAT WILL BE MOVING
TOWARD BOUGHTON AND THE NORTHWEST CORNER OF NEVADA COUNTY.
MOVEMENT WAS TO THE EAST AT 30 MPH.

NICKEL SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.

06
Special weather statement, Apr 21, 12:12 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT THU APR 21 2011

ARZ051-060-210615-
HEMPSTEAD-HOWARD-
1212 AM CDT THU APR 21 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 AM CDT...FOR THE FOLLOWING
COUNTIES...

IN SOUTHWEST ARKANSAS...
     HEMPSTEAD AND HOWARD...

INCLUDING THE FOLLOWING LOCATIONS...
     MINERAL SPRINGS...NASHVILLE AND TOLLETTE...

AT 1207 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MINERAL SPRINGS...MOVING
NORTHEAST AT 15 MPH.

DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

06
Local storm report, Apr 21, 1:11 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT THU APR 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1246 AM     HAIL             PRESCOTT                33.80N 93.39W
04/21/2011  E1.00 INCH       NEVADA             AR   LAW ENFORCEMENT

&&

PARKER

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:33 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada57 min
Apr 20, 8:56 PM CDTSevere Thunderstorm WarningSHVHoward, Sevier64 min
Apr 20, 10:00 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Nevada60 min
Apr 20, 10:35 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard, Sevier40 min
Apr 21, 12:24 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada66 min
Apr 21, 3:38 AM CDTFlash Flood WarningSHVHempstead, Howard, Little River, Nevada, Sevier4 hr
Apr 21, 7:16 AM CDTFlash Flood WarningSHVHempstead, Howard, Lafayette, Little River, Miller, Nevada and 1 more4 hr
Apr 21, 8:20 AM CDTSevere Thunderstorm WarningSHVColumbia, Union55 min
Apr 21, 8:25 AM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette31 min
Apr 21, 8:35 AM CDTSevere Thunderstorm WarningSHVLittle River, Sevier55 min
Apr 21, 8:59 AM CDTSevere Thunderstorm WarningSHVUnion31 min
Apr 21, 2:56 PM CDTSevere Thunderstorm WarningSHVHempstead, Howard34 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.